Posted by: Bobby | 2011-08-24


Dear Doc,

I''m an HIV+ female. In March I had a pimple on my labia which developed into an ulcer. I went to the doc and i was given Asyklovir but the ulcer didn''t heal. I then was prescribed with 3 shots of penicillin. I was given one shot. I was tested for syphillis and found negative, so i didn''t continue with the penicillin treatment. I was then given erythromycin for 14days and asyklovir for 7 days because they were not sure what it was. i still have the ulcer. It''s itchy and seems to have little ulcers on it. i have tried washing with betadine, and washing with salt water but to no avail. Please advise as i''m very worried now.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


I apologise for the delayed reply.

I suggest that you consult an internal specialist to evaluate your CD4 count, as a low CD4 count will mean that your natural defences are severely impaired. The treatment that you received is more than edaquate to treat a viral and bacterial infection.

I am unable to suggest any other medication, except to apply Gaviscon directly to the ulcer itself. Gaviscon is used to treat stomach ulcers and therefore, can bring relief to the pain and inflammation of the ulcer. Use a cotton bud to apply it directly to the area, whenever you are experiencing pain and discomfort.

It is really important to consult an internal specialist, in order to investigate other possible causes besides infection.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Bobby | 2011-08-24

Dear Doc,

I did not see a reply on my second post.

Reply to Bobby

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.